Alert archive / Texas / Freeze Warnings in 2017
Freeze Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Oct 21, 2017, 2:26 PM CDT for Cimarron County, Texas County, Oklahoma; Dallam County, Hartley County, Sherman County, Texas. It took effect at Oct 22, 2017, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2017, 2:26 PM CDT (19:26 UTC)
- In effect from
- Oct 22, 2017, 12:00 AM CDT
- Expired
- Oct 22, 2017, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS74 KAMA 211926 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 226 PM CDT Sat Oct 21 2017 OKZ001-002-TXZ001-002-006-221100- /O.NEW.KAMA.FZ.W.0003.171022T0500Z-171022T1400Z/ Cimarron-Texas-Dallam-Sherman-Hartley- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, and Channing 226 PM CDT Sat Oct 21 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Sunday. * Temperatures...Lows in the lower 30s. Highs around 70. * Impacts...The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OKZ003-TXZ003-004-007-008-011>013-016>018-221100- /O.NEW.KAMA.FR.Y.0004.171022T0500Z-171022T1400Z/ Beaver-Hansford-Ochiltree-Moore-Hutchinson-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 226 PM CDT Sat Oct 21 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Sunday. * Temperatures...Lows in the lower to mid 30s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$
3 follow-up statements
674 WWUS74 KAMA 212156 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Amarillo TX 456 PM CDT Sat Oct 21 2017 OKZ001-002-TXZ001-002-006-221100- /O.COR.KAMA.FZ.W.0003.171022T0500Z-171022T1400Z/ Cimarron-Texas-Dallam-Sherman-Hartley- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, and Channing 456 PM CDT Sat Oct 21 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Sunday. * Temperatures...Lows in the upper 20s to lower 30s. * Impacts...The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OKZ003-TXZ003-004-007-008-011>013-016>018-221100- /O.NEW.KAMA.FR.Y.0004.171022T0500Z-171022T1400Z/ Beaver-Hansford-Ochiltree-Moore-Hutchinson-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 456 PM CDT Sat Oct 21 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Sunday. * Temperatures...Lows in the lower to mid 30s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$
682 WWUS74 KAMA 220917 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 417 AM CDT Sun Oct 22 2017 OKZ001-002-TXZ001-002-006-221400- /O.CON.KAMA.FZ.W.0003.000000T0000Z-171022T1400Z/ Cimarron-Texas-Dallam-Sherman-Hartley- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, and Channing 417 AM CDT Sun Oct 22 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...Low temperatures in the upper 20s to lower 30s are expected across the western and central Oklahoma Panhandle as well as the northwest Texas Panhandle this morning. * Impacts...The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OKZ003-TXZ003-004-007-008-011>013-016>018-221400- /O.CON.KAMA.FR.Y.0004.000000T0000Z-171022T1400Z/ Beaver-Hansford-Ochiltree-Moore-Hutchinson-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 417 AM CDT Sun Oct 22 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...Low temperatures in the lower to middle 30s are expected across the eastern Oklahoma Panhandle as well as the southwest and central Texas Panhandle this morning. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$ Andrade
842 WWUS74 KAMA 221348 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 848 AM CDT Sun Oct 22 2017 OKZ001-002-TXZ001-002-006-221500- /O.EXP.KAMA.FZ.W.0003.000000T0000Z-171022T1400Z/ Cimarron-Texas-Dallam-Sherman-Hartley- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, and Channing 848 AM CDT Sun Oct 22 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing. $$ OKZ003-TXZ003-004-007-008-011>013-016>018-221500- /O.EXP.KAMA.FR.Y.0004.000000T0000Z-171022T1400Z/ Beaver-Hansford-Ochiltree-Moore-Hutchinson-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 848 AM CDT Sun Oct 22 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... The threat for frost has come to an end. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 21, 2:22 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 21, 2:22 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
222 PM CDT Sat Oct 21 2017
.DISCUSSION...
Surface high over northwest Utah is expected to move and expand
southeast into eastern New Mexico and the western Panhandles by
sunrise Sunday morning. The airmass associated with this high has
dew points in the teens and 20s. Therefore, if this air mass
spreads across our area, then this dry air and clear skies could
allow for excellent radiational cooling tonight. Have gone ahead
and issued a Freeze Warning for the western and central Oklahoma
Panhandle and the northwest Texas Panhandle with a Frost Advisory
south and east of the warning to include the southwest, central, and
northeast Texas Panhandle and the eastern Oklahoma Panhandle.
The Panhandles will be in a northwest flow aloft as a low pressure
develops over the eastern U.S. and high pressure builds across the
western U.S. This northwest flow will bring an occasional cold
front through the Panhandles this week.
But, the strongest cold front is expected to move through the region
Thursday or Thursday night. Some freezing temperatures along with
some possible light winter precipitation may move in behind this
front, but the models do not agree on how cold this airmass will be
and they do not agree on the precipitation chances. So for now have
kept pops low.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 34 68 45 74 41 / 0 0 0 0 0
Beaver OK 34 71 42 74 38 / 0 0 0 0 0
Boise City OK 29 69 45 69 38 / 0 0 0 0 0
Borger TX 38 71 48 76 46 / 0 0 0 0 0
Boys Ranch TX 33 71 40 77 38 / 0 0 0 0 0
Canyon TX 33 69 43 75 40 / 0 0 0 0 0
Clarendon TX 40 71 46 79 44 / 5 0 0 0 0
Dalhart TX 30 70 43 74 40 / 0 0 0 0 0
Guymon OK 31 71 43 73 39 / 0 0 0 0 0
Hereford TX 33 70 42 77 39 / 0 0 0 0 0
Lipscomb TX 38 71 45 76 43 / 5 0 0 0 0
Pampa TX 37 70 47 77 44 / 0 0 0 0 0
Shamrock TX 44 72 46 79 45 / 10 0 0 0 0
Wellington TX 45 73 45 82 45 / 10 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Frost Advisory from midnight tonight to 9 AM CDT Sunday for the
following zones: Armstrong...Carson...Deaf Smith...
Hansford...Hutchinson...Moore...Ochiltree...Oldham...
Potter...Randall.
Freeze Warning from midnight tonight to 9 AM CDT Sunday for the
following zones: Dallam...Hartley...Sherman.
OK...Frost Advisory from midnight tonight to 9 AM CDT Sunday for the
following zones: Beaver.
Freeze Warning from midnight tonight to 9 AM CDT Sunday for the
following zones: Cimarron...Texas.
&&
24/15Hazardous weather outlook, Oct 21, 4:13 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 413 AM CDT Sat Oct 21 2017 OKZ001>003-TXZ001>020-212100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 413 AM CDT Sat Oct 21 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible today across the far eastern Texas Panhandle. If storms develop, a few may become strong with small hail and gusty winds the primary hazards. Temperatures late tonight are forecast to fall into the 33 to 36 degree range across much of the Oklahoma Panhandle as well as the western half of the Texas Panhandle. A Frost Advisory may become necessary for this area beginning late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low temperatures early Sunday morning are forecast to be in the 33 to 36 degree range across much of the Oklahoma Panhandle as well as the western half of the Texas Panhandle. A Frost Advisory may become necessary for this area Sunday morning. Low temperatures early Friday morning are forecast to fall into the lower to middle 30s across much of the Oklahoma and Texas Panhandles. Freeze Warnings and Frost Advisories may become necessary for parts of the area during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:56 PM CDT | Frost Advisory | AMA | Beaver | 16 hr |
| Oct 21, 4:22 PM CDT | Special Weather Statement | AMA | Collingsworth | 38 min |
Nearby
Freeze Warnings in Texas, 2017Freeze Warnings in Oklahoma, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.